MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 30"(75CM) 5-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 30"(75CM) 5-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP148H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.A manufacturing record evaluation was performed for the finished device 106th4 / pdp148h batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2026 and suture was used.The suture was broken when the surgeon attempted to sew the tissue.The customer feedback said that the suture broke easily when it was pulled.Changed another one to complete the surgery.No adverse patient consequences were reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/9/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection revealed that one winding former and one needle suture in two sections outside the foil packet were received for analysis.The product code pdp148 is double armed.During visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The suture pieces were examined, and the ends were found to be cut and crushed caused by an unidentified object.A photo was provided showing one dispensed suture piece and one winding former with a needle suture outside the foil packet associated with product code pdp148.As the suture is absorbable and the duration and conditions of environmental exposure could not be determined, functional testing was not performed.To prevent this kind of damage: care should be taken to avoid damage to the strand when handling, including avoiding the crushing or crimping action of surgical instruments such as needle holders and forceps.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Given the current condition of the returned sample, no conclusion could be reached as to what caused the reported complaint.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS PLUS SUTURE 30"(75CM) 5-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24551402
Report Number2210968-2026-02409
Device Sequence Number15799306
Product Code NEW
UDI-Device Identifier10705031047921
UDI-Public(01)10705031047921(17)300228(10)106TH4(21)
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP148H
Device Lot Number106TH4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown